Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 203, NWS Dodge City, KS

June 11, 2008Ellis County, Ness County, Rush County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 11, 2008, 8:28 PM CDT for Ellis County, Ness County, Rush County, Kansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2008, 8:28 PM CDT (01:28 UTC)
Expired
Jun 11, 2008, 9:15 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Ellis County, KS, Ness County, KS, Rush County, KS

The radar

The Dodge City radar (KDDC), 116 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:39 PM CDTHAIL 13 E Hargrave, KS
Jun 11, 8:41 PM CDTHAIL 0.88E La Crosse, KS
Jun 11, 8:55 PM CDTHAIL 1.754 Ne Bison, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2171 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2359 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 120128
SVRDDC
KSC051-135-165-120215-
/O.NEW.KDDC.SV.W.0203.080612T0128Z-080612T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
828 PM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ELLIS COUNTY IN CENTRAL KANSAS.
  RUSH COUNTY IN CENTRAL KANSAS.
  EAST CENTRAL NESS COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 915 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  SOUTHEAST OF LIEBENTHAL...MOVING NORTHEAST AT 37 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LIEBENTHAL...
  LORETTA...
  PFEIFER...
  MUNJOR...
  VICTORIA...
  WALKER...
  RURAL RESIDENCES OF EASTERN NESS...RUSH AND SOUTHEASTERN ELLIS
  COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR RUSH AND ELLIS 
COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3897 9904 3853 9904 3833 9962 3851 9976
TIME...MOT...LOC 0128Z 218DEG 32KT 3864 9927

$$

RITTERLING
2 follow-up statements
000 
WWUS53 KDDC 120151
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
849 PM CDT WED JUN 11 2008

KSC135-120159-
/O.CAN.KDDC.SV.W.0203.000000T0000Z-080612T0215Z/
NESS KS-
849 PM CDT WED JUN 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NESS COUNTY IS
CANCELLED...

THE STORM HAS MOVED OUT OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3841 9957 3842 9959 3862 9959 3897 9904
      3853 9904 3835 9957
TIME...MOT...LOC 0149Z 238DEG 43KT 3859 9926

$$

KSC051-165-120215-
/O.CON.KDDC.SV.W.0203.000000T0000Z-080612T0215Z/
ELLIS KS-RUSH KS-
849 PM CDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR RUSH AND SOUTHEASTERN ELLIS COUNTIES...

AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES NORTH OF LA CROSSE...MOVING NORTHEAST AT 49 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LA CROSSE...
  LORETTA...
  PFEIFER...
  VICTORIA...
  WALKER...
  RURAL RESIDENCES OF RUSH AND SOUTHEASTERN ELLIS COUNTIES.

NICKEL SIZE HAIL WAS REPORTED AT 841 PM CDT ON THE EAST SIDE OF 
LACROSSE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3841 9957 3842 9959 3862 9959 3897 9904
      3853 9904 3835 9957
TIME...MOT...LOC 0149Z 238DEG 43KT 3859 9926

$$

RITTERLING
000 
WWUS53 KDDC 120212
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
913 PM CDT WED JUN 11 2008

KSC051-165-120223-
/O.EXP.KDDC.SV.W.0203.000000T0000Z-080612T0215Z/
ELLIS KS-RUSH KS-
913 PM CDT WED JUN 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR RUSH AND SOUTHEASTERN ELLIS
COUNTIES EXPIRES AT 915 PM CDT...

THE STORM HAS EXITED THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3841 9957 3842 9959 3862 9959 3897 9904
      3853 9904 3835 9957
TIME...MOT...LOC 0213Z 238DEG 43KT 3874 9895

$$

RITTERLING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:52 PM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jun 11, 2:52 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
252 PM CDT WED JUN 11 2008

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGES ARE SEVERE WEATHER CHANCES THIS
EVENING, AND THEN LINGERING THUNDERSTORM CHANCES IN THE SOUTHEAST ON
THURSDAY AND FRIDAY.

A STRONG UPPER LEVEL TROUGH AND ASSOCIATED COLD POOL WILL MOVE EAST
INTO THE HIGH PLAINS WITH A COLD FRONT INITIALLY TRYING TO STALL OUT
NEAR A DODGE CITY TO LACROSSE LINE THEN SURGING EAST LATER THIS
EVENING. A DRYLINE IS ALSO FORECAST TO MOVE TO LIBERAL WITH A TRIPLE
POINT NEAR MEADE. THE WRF HOWEVER HAS THIS TRIPLE POINT MORE SOUTH
AND WEST INTO THE OKLAHOMA PANHANDLE. A VERY STRONG 700MB CAP WILL
BE IN PLACE FROM DODGE CITY AND SOUTH, BUT AS TEMPERATURES APPROACH
100 NEAR DODGE THE CAP SHOULD BEGIN TO BREAK FIRST IN THE NORTHEAST
AROUND 4 TO 6 PM THEN TOWARD DODGE CITY AROUND 7 TO 9 PM. STRONG
INSTABILITY WITH OVER 3000 J/KG AND STRONG SURFACE TO UPPER LEVEL
SHEAR WILL BE IN PLACE FOR TORNADOS. THE MAIN FORECAST PROBLEM FOR
THIS EVENING IS EXACTLY WHERE THE WARM SECTOR AND TRIPLE POINT WILL
BE. INITIAL THOUGHTS ARE FOR THE WARM SECTOR FROM MEADE TO NEAR
DODGE CITY TO NEAR LARNED. SO STORMS COULD FORM FIRST ALONG THE
FRONT IN THE LARNED AREA THEN BUILD SOUTH TOWARD DODGE AND MEADE
LATER OR AFTER 7 PM. ANY STORMS THAT GENERATE ALONG THE COLD FRONT
OR DRYLINE THEN MOVE EAST TO NORTHEAST SHOULD QUICKLY GO SEVERE WITH
LARGE HAIL AND ISOLATED TORNADOS. THE FRONT THEN SHOULD BE THROUGH
BY MIDNIGHT IN THE MEDICINE LODGE AREA. TONIGHTS LOWS SHOULD FALL
INTO THE MID TO UPPER 50S EXCEPT WARMER NEAR MEDICINE LODGE WITH THE
FRONT COMING THROUGH LATER. CURRENT RED FLAG WARNING IN OUR SW FA
MAY NOT MAKE IT WITH HIGHER DEWPOINTS NORTH OF FRONT. WILL GO AHEAD
AND KEEP CURRENT WIND ADVISORY UNTIL 9 PM.

FOR THURSDAY THE COLD FRONT IS EXPECTED TO STALL OUT OVER OKLAHOMA
WITH HIGHER DEWPOINTS RETURNING JUST NORTH OF THE FRONT INTO OUR
SOUTHEAST CWA. COULD HAVE A FEW THUNDERSTORMS NEAR MEDICINE LODGE IN
THE AFTERNOON AND EVENING. OTHERWISE IT SHOULD BE A NICE AND MUCH
COOLER AND LESS WINDY DAY AS NORTH WINDS AROUND 10 MPH BECOME LIGHT
SOUTHEASTERLY LATE. HIGHS IN THE LOW TO MID 80S LOOK REASONABLE.

ON THURSDAY NIGHT THE WRF IS FORECASTING LOTS OF STORMS WITH UPWARDS
OF AN INCH OR GREATER MAINLY IN THE EAST CWA WHILE THE GFS HAS ONLY
A TRACE TO A TENTH. THERE IS A SECONDARY SHOT OF MID LEVEL COOLER
AIR WITH A VORT ON THE BACKSIDE OF THE UPPER LOW BY FRIDAY MORNING
SO WILL CONTINUE WITH SOME POPS MAINLY IN THE SOUTHEAST CWA.
OVERNIGHT LOWS SHOULD BE IN THE MID TO UPPER 50S.

FOR FRIDAY AS THE UPPER LOW AND TROUGH CONTINUE TO MOVE EAST ACROSS
THE PLAINS AND UPPER MIDWEST A SECONDARY COLD FRONT WILL PUSH INTO
SOUTHERN OKLAHOMA. THERE STILL COULD BE AN ISOLATED THUNDERSTORM
NEAR MEDICINE LODGE BUT BEST CHANCES WILL BE SOUTHEAST OF OUR FA.
FRIDAY HIGH TEMPERATURES LOOK VERY NICE AND ONLY IN THE LOW TO MID
80S.

DAYS 3-7...

WESTERLY DOWNSLOPE FLOW STILL ADVERTISED TO DEVELOP OVER WEEKEND AS
ANOTHER S/W TROF EMBEDDED IN THIS FLOW MOVES OUT INTO THE PLAINS ON
SUNDAY. AS THIS UPPER WAVE CROSSES INTO CNTL PLAINS SUNDAY NIGHT
ANOTHER COLD FRONT IS PROGGED TO SLIDE SOUTHEAST ACROSS KS. ALTHOUGH
THE BETTER UPPER LEVEL DYNAMICS APPEAR TO REMAIN NORTH OF OUR AREA
SUNDAY NIGHT STILL UNABLE TO RULE OUT SOME OVERNIGHT STORMS
ACCOMPANYING THE FRONT...ESPECIALLY THE EAST. CURRENT GRIDS SEEM TO
HAVE A GOOD HANDLE WITH THIS SO INITIAL PLANS ARE TO LEAVE THE
WEEKEND AS.

BY EARLY NEXT WEEK A COOL DOME OF HIGH PRESSURE CROSSES THE CENTRAL
PLAINS. BASED ON 85H TEMPS FROM THE GFS AND ECWMF IT APPEARS MONDAY
WILL ON THE COOL SIDE FOR THIS TIME OF YEAR BUT ALL MODELS STILL
ADVERTISE A WARMING TREND DEVELOPING BY MID WEEK.

.AVIATION...

WILL BASED THUNDERSTORM POTENTIAL THIS EVENING ON THE NAM AND RUC
FORECAST OF OUR SFC BOUNDARY. AS A RESULT LOOKS LIKE DDC AND HYS
WILL HAVE THE BETTER CHANCE FOR PCPN THAN GCK. AS THESE STORMS
DEVELOP ALONG THIS BOUNDARY THIS EVENING THE FRONT WILL START TO
MOVE SOUTH ONCE AGAIN AND BY MIDNIGHT THE FRONT WILL BE LOCATED
WELL SOUTH AND EAST OF ALL THE TAF SITES.  THIS WILL ALLOW THE GUSTY
WINDS TO SUBSIDE AS HIGH PRESSURE STARTS TO BUILD INTO THE AREA FROM
THE NW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  59  82  57  84 /  20  10  10  10
GCK  56  82  54  84 /  20  10  10  10
EHA  54  83  55  85 /  10  10  10  10
LBL  58  85  57  85 /  20  10  20  20
HYS  56  82  57  83 /  60  20  10  10
P28  66  85  65  84 /  30  50  50  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ046-065-066-
078>081-084>090.

RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ074>076-
084>086.

&&

FN06/18
Hazardous weather outlook, Jun 11, 4:46 AM CDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
446 AM CDT WED JUN 11 2008

KSZ030-031-043>046-063>066-076>081-086>090-121000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
446 AM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE WILL INTENSIFY ACROSS WESTERN KANSAS
TODAY. AHEAD OF THIS LOW...A DRYLINE WILL BE PRESENT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS
DRYLINE BY THE AFTERNOON. ANY THUNDERSTORM THAT DOES FORM WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. IN
ADDITION...HEAVY RAINFALL IS POSSIBLE. THE BEST CHANCE FOR SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE ALONG AND EAST
OF A TREGO CENTER TO MONTEZUMA TO MEADE LINE.

A WIND ADVISORY HAS BEEN ISSUED FOR SOUTHWEST KANSAS THROUGH THIS
EVENING. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
TO AROUND 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS
THURSDAY. A STATIONARY FRONT WILL LINGER ACROSS THIS AREA DURING
THIS TIME. NEAR THE FRONT...THE POSSIBILITY OF STRONG TO SEVERE
STORMS EXIST. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY AFTER 2 PM CDT TODAY ALONG
AND EAST OF A TREGO CENTER TO MONTEZUMA TO MEADE LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-121000-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
446 AM CDT WED JUN 11 2008 /346 AM MDT WED JUN 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A DRYLINE WILL MOVE ACROSS WESTERN KANSAS TODAY. BEHIND THIS
DRYLINE...HOT AND DRY CONDITIONS WILL EXIST. RELATIVE HUMIDITY
VALUES WILL FALL TO 15 PERCENT OR LESS BY EARLY AFTERNOON. THE
COMBINATION OF DRY FUELS AND LOW RELATIVE HUMIDITIES WILL CREATE
FAVORABLE CONDITIONS FOR WILDFIRES. OUTDOOR BURNING IS STRONGLY DISCOURAGED.

A WIND ADVISORY HAS BEEN ISSUED FOR SOUTHWEST KANSAS THROUGH THIS
EVENING. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
TO AROUND 45 MPH. BY MID MORNING...WINDS ARE EXPECTED TO BECOME
MORE NORTHERLY AS A SURFACE LOW PRESSURE INTENSIFIES AND MOVES EAST.
WINDS WILL BRIEFLY DIMINISH BEFORE INCREASING AGAIN BY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Jun 11, 7:27 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
727 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             4 NE BISON              38.56N 99.14W
06/11/2008  E1.75 INCH       RUSH               KS   TRAINED SPOTTER

&&

MSCOTT
Local storm report, Jun 11, 7:32 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
732 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             OTIS                    38.53N 99.05W
06/11/2008  E1.75 INCH       RUSH               KS   COUNTY OFFICIAL

&&

JFINCH
Local storm report, Jun 11, 7:45 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
745 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     NON-TSTM WND GST JOHNSON CITY            37.57N 101.75W
06/11/2008  E57.00 MPH       STANTON            KS   BROADCAST MEDIA

            REPORT FROM THE KSM WEATHER LAB AT JOHNSON.

&&

18
Special weather statement, Jun 11, 7:45 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
745 PM CDT WED JUN 11 2008

KSZ031-046-120115-
ELLIS-RUSH-
745 PM CDT WED JUN 11 2008

...SIGNIFICANT WEATHER ADVISORY FOR ELLIS AND RUSH COUNTIES...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA CROSSE...MOVING NORTHEAST AT 34 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN RUSH AND SOUTHEASTERN ELLIS COUNTIES...INCLUDING
THE CITIES OF LA CROSSE...BISON...LORETTA AND PFEIFER...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3880 9904 3845 9905 3839 9929 3850 9944
TIME...MOT...LOC 0045Z 224DEG 29KT 3854 9927

RITTERLING
Local storm report, Jun 11, 7:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
756 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     NON-TSTM WND GST ULYSSES                 37.58N 101.36W
06/11/2008  M55.00 MPH       GRANT              KS   BROADCAST MEDIA

            REPORT FROM THE KSN WEATHER LAB AT HICKOK ELEMENTARY
            SCHOOL.

&&

18
Local storm report, Jun 11, 8:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
802 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             3 SE LORETTA            38.62N 99.14W
06/11/2008  E1.75 INCH       RUSH               KS   PUBLIC

&&

JFINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:45 PM CDTSpecial Weather StatementDDCRush30 min
Jun 11, 7:48 PM CDTSevere Thunderstorm WarningDDCEllis, Rush42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.